Hail, Cimarron
- When
- May 29, 2:45 PM CST
- Where
- Cimarron County, 5 mi E of Kenton
- Measured
- 0.75 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 36.900, -102.883
Reported by a Weather Channel meteorologist hiking in Black Mesa State Park.
A severe thunderstorm moved across the western Oklahoma panhandle during the afternoon hours producing hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm moved across the western Oklahoma panhandle during the afternoon hours producing hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 29, 2:30 PM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SUN MAY 29 2005 .DISCUSSION... THE STAGE IS SET FOR ORGANIZED STORMS TONIGHT...COURTESY OF THE COLD FRONT THAT STRETCHED FROM THE SURFACE LOW CENTER NEAR RATON... THEN EASTWARD ALONG A LINE NEAR CLAYTON NM...BLACK MESA PARK TX...GARDEN CITY KS AND DODGE CITY KS. WITH A LITTLE MORE HEATING LEFT THIS AFTERNOON...STORM DEVELOP SHOULD BECOME MORE INTENSE AND WIDESPREAD OVER THE OKLAHOMA AND NORTHWEST PART OF THE TEXAS PANHANDLE. WIND SPEEDS INDICATED ON THE WIND PROFILER NETWORK SHOULD BE BARELY ENOUGH TO SUPPORT MODERATE TO STRONG UPDRAFTS FOR NOW. HOWEVER...THE APPROACHING WEAK SHORTWAVE DETECTED OVER WESTERN NEW MEXICO ON THE WATER VAPOR...WILL PROVIDE THE ADDITIONAL LIFT TO MAINTAIN THIS ACTIVITY OVERNIGHT. THESE STORMS SHOULD HELP THE FRONT PROPAGATE SOUTHWARD...INCREASING THE CHANCE OF RAIN OVER THE REMAINDER OF THE PANHANDLE REGION. THOUGH SOME STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...BELIEVE THE GREATER THREAT MAY COME FROM THE HEAVY RAIN POTENTIAL. PRECIPITABLE WATER VALUES WERE ABOUT ONE INCH AT THE 29/12Z AMARILLO SOUNDING...AND GIVEN THE SLOWER STORM SPEEDS...THERE IS A POSSIBILITY FOR TRAINING OF STORMS ALONG THE FRONTAL BOUNDARY. ON THE OTHER HAND...THE FRONT SHOULD BE MOVING SOUTH TONIGHT...THEREFORE REDUCING THE ACCUMULATION OF HEAVY RAIN IN ANY GIVEN AREA. WELL NEED TO MONITOR THIS SITUATION NEVERTHELESS. CONSIDERABLE CLOUDINESS AND RAIN COOLED AIR SHOULD STABILIZE THE LOWER ATMOSPHERE ON MONDAY. AS A RESULT...SURFACE TEMPERATURES SHOULD BE WELL BELOW NORMAL. WITH THE SURFACE LOW AND ASSOCIATED FRONT PERSISTING OVER THE AREA THROUGH TUESDAY...WARM DEWPOINTS SHOULD STAY INTACT ACROSS THE PANHANDLES. THE NEXT DISTURBANCE IS SLATED TO MOVE THROUGH THE AREA ON TUESDAY...SO MOIST AND UNSTABLE CONDITIONS WILL BE READILY AVAILABLE AND FORECAST WILL REMAIN WET THE UPPER LEVEL RIDGE AXIS SLIDES OVER THE PANHANDLES WEDNESDAY NIGHT/THURSDAY...AND THE FLOW TRANSITIONS TO A SOUTHWEST FLOW. THIS CHANGE SHOULD ASSIST IN THE INTENSIFICATION OF THE DRY LINE JUST BEFORE THE NEXT SET OF DISTURBANCES MOVE INTO THE PANHANDLES. EXTENDED SLIGHT CHANCE POPS INTO FRIDAY NIGHT PER LATEST TRENDS. ALSO...THE AIRMASS SHOULD NOT SEE MANY CHANGES IN THE EXTENDED PERIODS...ESPECIALLY IN REGARDS TO THE DEWPOINTS...SO RAISED THE VALUES ACCORDINGLY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 58 68 57 76 / 70 70 50 40 BEAVER OK 55 67 50 75 / 90 50 50 40 BOISE CITY OK 52 64 53 75 / 90 70 50 40 BORGER TX 58 68 56 77 / 80 60 50 50 BOYS RANCH TX 56 67 56 77 / 80 60 50 40 CANYON TX 58 69 57 77 / 60 70 50 40 CLARENDON TX 61 70 58 78 / 60 70 40 40 DALHART TX 54 66 55 77 / 90 70 50 50 GUYMON OK 54 66 52 75 / 90 60 50 50 HEREFORD TX 57 69 57 80 / 60 70 40 30 LIPSCOMB TX 57 69 52 75 / 90 50 50 40 PAMPA TX 59 68 57 73 / 80 60 50 50 SHAMROCK TX 61 71 57 76 / 70 60 50 50 WELLINGTON TX 63 72 59 78 / 60 60 40 40 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/08
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN MAY 29 2005 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN MAY 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF AN APPROACHING COLD FRONT AND WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS BEGINNING LATE THIS AFTERNOON AND ESPECIALLY TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. IN ADDITION...WINDS ARE EXPECTED TO INCREASE AS THE FRONT PASSES THROUGH THE PANHANDLES TONIGHT. AS A RESULT...CAUTION IS ADVISED ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MEMORIAL DAY ACROSS THE WESTERN OKLAHOMA AND WESTERN TEXAS PANHANDLES AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TUESDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE...WITH LARGE HAIL AND DAMAGING WINDS AGAIN THE PRIMARY THREATS. WESTERLY FLOW WILL PERSIST IN THE MID LEVELS OF THE ATMOSPHERE... ALLOWING WEAK DISTURBANCES TO MOVE ACROSS THE REGION FROM WEDNESDAY THROUGH FRIDAY. THUNDERSTORMS WILL MOST LIKELY DEVELOP DURING THE EARLY AFTERNOON HOURS OVER EASTERN NEW MEXICO AND EASTERN COLORADO...AND THEN MOVE INTO THE PANHANDLES DURING THE LATE AFTERNOON AND NIGHTTIME HOURS. A FEW THUNDERSTORMS MAY BECOME SEVERE ON ANY OF THESE DAYS AS WELL...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND TONIGHT. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD ALSO REMAIN ALERT CONCERNING THE POTENTIAL FOR SEVERE WEATHER FROM MEMORIAL DAY THROUGH FRIDAY...AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER BECOME LIKELY. KRAMAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT SUN MAY 29 2005 OKZ001-292115- CIMARRON OK- 323 PM CDT SUN MAY 29 2005 ...STRONG THUNDERSTORM IN CIMARRON COUNTY... A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF BLACK MESA PARK AT 323 PM CDT. THE STORM WAS MOVING EAST SOUTHEAST AT 5 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
The Pueblo radar (KPUX), 208 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 hail. Local standard time, as filed.
Reported by a Weather Channel meteorologist hiking in Black Mesa State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450275.